When we start an antidepressant, we can think that it only worsen our condition. But in fact, your anxiety boost has nothing to do with your condition. It's coming from the med itself. You are not dreaming. Of course your fear can be added so you feel even more anxious. But this is all temporary. It often work like that. You feel worse, with several side effects. And after a week, some start to disappear, and anxiety is one of them.
It sounds weird to have our anxiety boosted by taking something that is supposed to get rid of it. But it's how it works. It's possible that you cannot live with the temporary boost. It happened to me for some meds. I had no choice but to stop. But when we can live with it, we must continue for at least 3 weeks to know how it can help. Some antidepressants given to me an anxiety boost that I was able to handle. But for some, I was forced to stop after 48h. Like you, except for zoloft because I was on celexa, I woke up completely panicked in the night. I was not able to up the dosage until the minimum required to get positive effects. Those night panic attacks only happened on celexa. Paxil was rough at the start, but I "tamed" it. And for zoloft, it was really not a big deal and I was easily able to continue on it.
I've myself a med phobia. Often before to take a new med, I will walk in the room for 10 minutes, trying to convince me to swallow the pill. And once it's done, I often panic, imagining all kind of scenarios. You are not alone with bad and scary experiences. Unfortunately you lack of good experiences. You have nothing to balance your fear, and nothing that prove to yourself that it worth the try. It can be extremely hard to be objective when we have an anxiety disorder, and when the new med is adding anxiety to the mix.
Since you don't really know how it works, maybe some infos will reassure you. Whatever how bad you feel when you try a new med, know that it's temporary. Even if it takes 4 days to clean your system, the worst side effects will already start to lower in the next 24h if you don't take another pill. So you always have a control. Nothing is permanent. And whatever the weirdness of the side effects, they cannot damage your body or worsen your problem definitively. Remember that you take a tiny dosage, and that it was prescribed after an analyze of your medical information.
Think about what is really bugging you. The side effects, or the fear of the med. If it's the fear, you must try to hang on, and maybe you should search for success stories on zoloft. Forget about the bad for now. If fear is pushing you to give up, you need to fight it and then to avoid any bad stories. If the problem is really the side effects, that your anxiety is completely out of control since you take zoloft, or that you cannot eat anymore, or cannot sleep anymore, any extreme reason is a good one to stop. Not because you are dying or in danger, but because it's simply unbearable.
You must just not stop except if something too big is happening. Because it's common to have side effects on most every antidepressants. What is changing, is the level of those unwanted effects, and their length. I want you to understand that you have some options, instead of just giving up. If it's rough but that you can live on it, for example a whole week, do it. Do not think about several weeks for now or you will likely give up. After one week, check the level of the side effects. It should be easier, and even a little, is good. Knowing this, you have high chances to see them getting smaller and even disappear. This is how you will gain hope and the courage to continue for another week.
Some may take more than one week to diminish. Every side effect has its own level and length. Now what to do if one seems to never diminish, even after 2 weeks? It doesn't mean it will never go away. Sometimes, a side effect doesn't go in the diminishing pattern, but in a trigger pattern. For example, when I was taking some med (else than zoloft), I had headaches often during the day, each day. After a month, I thought it will never go away. But one day, I stopped to have those headaches, and forever. A time trigger was necessary for this precise side effect to go away. And even when I upped the dosage, no headaches.
Reaching a month, you will be just around the needed time to see if the med can really help. Usually after a month, you have only one or two remaining side effects, with minimal power. And more often, no side effects at all. It's not impossible that one may stay, and never lowered. But at this time you can also know if the med works. If yes, you must ask yourself if you can live with this remaining side effect or not. Does the peace of mind worth it?
Also, the minimal dosage will probably not be enough to work. You need at least 50mg on zoloft, and more according to the severity of your condition. Your doctor should have informed you about the dosage you need. So you may ask why to wait a month on a dosage that will not help anyway? That's why doctors usually up the dosage once you feel ok on the med. It can be a week, or two. What will happen when you will up the dosage? Usually, the same side effects than from the start are coming around again, but not with full power, and disappear faster. And often, the more you take, the faster you feel ok. It sounds weird, but it's true. I got the confirmation from a psychiatrist that it's seen very often. I take 200 right now. I got there slowly. And it was not a big deal, but the best is to never think about the remaining time to wait. Take it week by week.
You may feel discouraged to have to wait, and live with side effects for a while. But try to focus on the expected result. It's a little price to pay, to finally live normally again.